MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Catalog Number 338960
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error messages were bypassed and testing was able to continue during use with the bd facscanto¿ ii flow cytometer.The following information was provided by the initial reporter: it was reported by the customer that float switch time out message only when performing a long clean.Error message checklist: 1.Are you running patient samples for diagnostic test? yes.2.Was there an error message? yes.3.Did the customer bypass the error message? yes.4.Is this presto? no.Patient sample checklist: 1.Are there erroneous results on patient samples from diagnostic test? no.Is instrument assurity linc enabled? unknown.Customer problem: float switch time out message only when performing a long clean.Steps taken with customer/troubleshooting: talked with cx.Float switch time only occurs when performing a long clean script.Fluidic startup and shut down completes without issues.Tubing up to the facs clean capsule filter is full of air and capsule filter won't bleed of air.Facs: clean probe tubing has air inside and won't move out with "prime after tank refill" command.Inspection of female bulkhead connector shows it is broken inside.Facs: clean female bulkhead connector is broken.Next steps (if necessary): dispatching.Are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Resolution achieved? no.Follow up required? yes.Software version? unknown.List of parts shipped (include foc): n/a.Rma required? n/a.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that error messages were bypassed and testing was able to continue during use with the bd facscanto¿ ii flow cytometer.The following information was provided by the initial reporter: it was reported by the customer that float switch time out message only when performing a long clean.Error message checklist: 1.Are you running patient samples for diagnostic test? yes.2.Was there an error message? yes.3.Did the customer bypass the error message? yes.4.Is this presto? no.Patient sample checklist: 1.Are there erroneous results on patient samples from diagnostic test? no.Is instrument assurity linc enabled? unknown.Customer problem: float switch time out message only when performing a long clean steps taken with customer/troubleshooting: talked with cx.Float switch time only occurs when performing a long clean script.Fluidic startup and shut down completes without issues.Tubing up to the facs clean capsule filter is full of air and capsule filter won't bleed of air.Facs clean probe tubing has air inside and won't move out with "prime after tank refill" command.Inspection of female bulkhead connector shows it is broken inside.Facs clean female bulkhead connector is broken.Next steps (if necessary): dispatching.Are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Resolution achieved? no.Follow up required? yes.Software version? unknown.List of parts shipped (include foc): n/a.Rma required? n/a.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: g.1 - reporting office contact - (b)(4), g.1 - manufacturing site contact - (b)(4), g.1 - reporting office- becton dickinson and company bd biosciences.H.6 - investigation summary: based on the investigation results, the reported issue of the ¿float switch time out¿ error message during the long clean cycle was confirmed.The potential cause of the issue was determined to be a broken facsclean filter and connector.After the fse replaced the facsclean filter & connector, the instrument was found to be working as expected.This issue did not impact patient diagnosis or treatment.Review of the dhr confirmed that the instrument met all the manufacturing specifications prior to release.A return sample was not requested for evaluation as the complaint was confirmed through other elements of the investigation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key17906440
Report Number2916837-2023-00191
Device Sequence Number7897735
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public(01)00382903389605
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown